MAUDE Adverse Event Report: RESPIRONICS, INC.. ALICE NIGHTONE N.A. WIRELESS W/ NONIN; VENTILATORY EFFORT RECORDER

RESPIRONICS, INC.. ALICE NIGHTONE N.A. WIRELESS W/ NONIN; VENTILATORY EFFORT RECORDER
Model Number 1133948
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer became aware of an allegation of the battery cover on the alice nightone had melted and the battery coil inside the device looked burnt and melted.This event occurred recording a patient study while in use.There was no smoke, flame or voids to the outer casing.There was no patient harm or injury reported.The device has not yet been returned to the manufacturer.The manufacturer's investigation is on-going.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer became aware of an allegation of the battery cover on the alice nightone had melted and the battery coil inside the device looked burnt and melted.This event occurred during the recording of a patient study while in use.There was no smoke, flame or voids to the outer casing.There was no patient harm or injury reported.The device was received by the manufacturer.The technician confirms the complaint of "battery cover melted to the coil".The lab investigation could not confirm the root cause for the complaint.Visual inspection found the upper battery's + terminal melted into the adjacent bottom case plastic.No damage to the battery compartment cover was observed.The customer batteries used during the study were not sent in for investigation.Other than the battery contact being melted into the bottom enclosure, no other external or internal signs of thermal damage were observed.In order for testing to be performed, a new battery contact and belt spring pin connector were installed on the main pca board.The unit was configured to the pc and then functionally tested for 28 minutes with lab supplied batteries.During the testing the ano spo2 and pflow lights would not turn green.After the device was downloaded, only signals from the effort belt were recorded.Temperature readings taken from the top cover were within normal limits.No battery smoking or melting was observed.It was found that on the main pca , component u3 was damaged.U3 is in the pflow circuit.The display board and the spo2 module were replaced.Another test study was performed, but signals did not return.Temperatures were consistant during all repeat studies.The spo2 and pflow parameters of the ano were not functioning.The manufacturer could not duplicate the thermal event to the battery coils.This is a follow up final report.The manufacturer concludes no further action is needed at this time.

Brand Name
ALICE NIGHTONE N.A. WIRELESS W/ NONIN
Common Device Name
VENTILATORY EFFORT RECORDER
Manufacturer (Section D)
RESPIRONICS, INC..
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC..
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key13235120
Report Number2518422-2022-00668
Device Sequence Number4280198
Product Code MNR
UDI-Device Identifier00606959047341
UDI-Public00606959047341
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1133948
Device Catalogue Number1133948
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown